Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 53, NWS Newport/Morehead City, NC

September 22, 2017

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 22, 2017, 8:04 PM EDT. It took effect at Sep 23, 2017, 5:10 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2017, 8:04 PM EDT (00:04 UTC)
In effect from
Sep 23, 2017, 5:10 AM EDT
Expired
Sep 24, 2017, 5:24 PM EDT
In force
36 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

435 
WHUS42 KMHX 230004
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT FRI SEP 22 2017

...DANGEROUS RIP CURRENTS AND SHORE BREAK ALL BEACHES THROUGH
SATURDAY...

.DIMINISHING LONG PERIOD SWELL FROM POST-TROPICAL CYCLONE JOSE 
COMBINED WITH BUILDING SWELL FROM TROPICAL CYCLONE MARIA WILL 
PRODUCE A HIGH RIP CURRENT THREAT WITH DANGEROUS SHORE BREAK ALONG
THE COAST THROUGH SATURDAY.

NCZ098-231215-
/O.NEW.KMHX.BH.S.0053.170923T1200Z-170924T0000Z/
ONSLOW-
804 PM EDT FRI SEP 22 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM SATURDAY
MORNING THROUGH SATURDAY EVENING.

* HAZARDS...A HIGH THREAT OF STRONG RIP CURRENT AND DANGEROUS 
  SHORE BREAK.

* LOCATION...ALL BEACHES. 

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR
  AROUND 430 PM SATURDAY. 

* SURF HEIGHT...3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK 
DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE 
BREAK ARE NECK AND BACK INJURIES, WHICH MOST OFTEN OCCUR WHEN THE 
POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE 
BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK 
WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT 
OF YOU AT ALL TIMES.

&&

$$

NCZ095-103-104-231215-
/O.EXT.KMHX.BH.S.0052.000000T0000Z-170924T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
804 PM EDT FRI SEP 22 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY
EVENING...

* HAZARDS...A HIGH THREAT OF STRONG RIP CURRENT AND DANGEROUS 
  SHORE BREAK.

* LOCATION...ALL BEACHES. 

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR
  AROUND 430 PM SATURDAY.

* SURF HEIGHT...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$
4 follow-up statements
263 
WHUS42 KMHX 230910
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
510 AM EDT SAT SEP 23 2017

...DANGEROUS RIP CURRENTS AND SHORE BREAK ALL BEACHES TODAY...

.DIMINISHING LONG PERIOD SWELL FROM POST-TROPICAL CYCLONE JOSE
COMBINED WITH BUILDING SWELL FROM TROPICAL CYCLONE MARIA WILL
PRODUCE A HIGH RIP CURRENT THREAT WITH DANGEROUS SHORE BREAK
ALONG THE COAST THROUGH TODAY.

NCZ098-232115-
/O.EXT.KMHX.BH.S.0053.170923T0910Z-170924T0000Z/
ONSLOW-
510 AM EDT SAT SEP 23 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* HAZARDS...A HIGH THREAT OF STRONG RIP CURRENT AND DANGEROUS 
  SHORE BREAK.

* LOCATION...ALL BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR
  AROUND 430 PM TODAY.

* SURF HEIGHT...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$

NCZ095-103-104-232115-
/O.CON.KMHX.BH.S.0052.000000T0000Z-170924T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
510 AM EDT SAT SEP 23 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...A HIGH THREAT OF STRONG RIP CURRENT AND DANGEROUS 
  SHORE BREAK.

* LOCATION...ALL BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR
  AROUND 430 PM TODAY.

* SURF HEIGHT...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$
656 
WHUS42 KMHX 232003
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 PM EDT SAT SEP 23 2017

...DANGEROUS RIP CURRENTS AND SHORE BREAK ALL BEACHES THROUGH
SUNDAY...

...HIGH SURF ADVISORY FROM CAPE LOOKOUT SOUTH SUNDAY THROUGH AT 
LEAST MONDAY...

.BUILDING SWELL FROM TROPICAL CYCLONE MARIA WILL PRODUCE A HIGH 
RIP CURRENT THREAT WITH DANGEROUS SHORE BREAK ALONG THE COAST 
THROUGH SUNDAY ALONG WITH DANGEROUS BREAKING SURF OF 6 TO 9 FEET.

NCZ095-103-104-241000-
/O.NEW.KMHX.SU.Y.0014.170924T1000Z-170926T0000Z/
/O.EXT.KMHX.BH.S.0052.000000T0000Z-170925T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
403 PM EDT SAT SEP 23 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 8 PM EDT
MONDAY SOUTH OF OREGON INLET...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY, WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 8 PM
EDT MONDAY.

* HAZARDS...A HIGH THREAT OF STRONG RIP CURRENT AND DANGEROUS 
  SHORE BREAK.
 
* OTHER HAZARDS...BEACH EROSION AND OCEAN OVER-WASH ESPECIALLY
  DURING EACH HIGH TIDE THROUGH MONDAY.

* LOCATION...ALL BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR
  AROUND 5 PM SUNDAY.

* IMPACTS...POWERFUL WAVES AND RIP CURRENTS WHICH COULD RESULT IN
  INJURIES TO ANYONE WHO ENTERS THE SURF.

* SURF HEIGHT...6 TO 9 FEET NORTH OF CAPE LOOKOUT AND 5 TO 8 FEET
  SOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

NCZ098-241000-
/O.NEW.KMHX.SU.Y.0014.170924T1000Z-170926T0000Z/
/O.EXT.KMHX.BH.S.0053.000000T0000Z-170925T0000Z/
ONSLOW-
403 PM EDT SAT SEP 23 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 8 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY, WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 8 PM
EDT MONDAY.

* HAZARDS...A HIGH THREAT OF STRONG RIP CURRENT AND DANGEROUS 
  SHORE BREAK.

* LOCATION...ALL BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR
  AROUND 5 PM SUNDAY.

* IMPACTS...POWERFUL WAVES AND RIP CURRENTS WHICH COULD RESULT IN
  INJURIES TO ANYONE WHO ENTERS THE SURF.

* OTHER HAZARDS...BEACH EROSION AND OCEAN OVER-WASH ESPECIALLY
  DURING EACH HIGH TIDE THROUGH MONDAY.

* SURF HEIGHT...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$
375 
WHUS42 KMHX 240955
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
555 AM EDT SUN SEP 24 2017

...DANGEROUS RIP CURRENTS AND SHORE BREAK ALL BEACHES CONTINUE 
TODAY...
...HIGH SURF ADVISORY THROUGH AT LEAST MONDAY...

.BUILDING SWELL FROM TROPICAL CYCLONE MARIA WILL PRODUCE A HIGH
RIP CURRENT THREAT WITH DANGEROUS SHORE BREAK ALONG THE COAST
TODAY ALONG WITH DANGEROUS BREAKING SURF OF 6 TO 10 FEET. THE 
DANGEROUS SURF CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MUCH OF
THE WEEK AS MARIA IS FORECAST TO STALL OFF THE COAST TUESDAY 
INTO THURSDAY.

NCZ095-103-104-242200-
/O.CON.KMHX.SU.Y.0014.170924T1000Z-170926T0000Z/
/O.CON.KMHX.BH.S.0052.000000T0000Z-170925T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
555 AM EDT SUN SEP 24 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* HAZARDS...A HIGH THREAT OF STRONG RIP CURRENT AND DANGEROUS
  SHORE BREAK. LARGE SURF WILL LEAD TO BEACH EROSION AND POSSIBLY
  OCEAN OVERWASH AROUND THE TIME OF HIGH TIDE. 

* LOCATION...ALL BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR
  AROUND 5 PM TODAY.

* IMPACTS...POWERFUL WAVES AND RIP CURRENTS WHICH COULD RESULT IN
  INJURIES TO ANYONE WHO ENTERS THE SURF.

* SURF HEIGHT...6 TO 10 FEET NORTH OF CAPE LOOKOUT AND 5 TO 8 
  FEET SOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

NCZ098-242200-
/O.CON.KMHX.SU.Y.0014.170924T1000Z-170926T0000Z/
/O.CON.KMHX.BH.S.0053.000000T0000Z-170925T0000Z/
ONSLOW-
555 AM EDT SUN SEP 24 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* HAZARDS...A HIGH THREAT OF STRONG RIP CURRENT AND DANGEROUS 
  SHORE BREAK. LARGE SURF WILL LEAD TO BEACH EROSION AND POSSIBLY
  OCEAN OVERWASH AROUND THE TIME OF HIGH TIDE. 

* LOCATION...ALL BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  IS A COUPLE OF HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR
  AROUND 5 PM TODAY.

* IMPACTS...POWERFUL WAVES AND RIP CURRENTS WHICH COULD RESULT 
  IN INJURIES TO ANYONE WHO ENTERS THE SURF.

* SURF HEIGHT...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$
182 
WHUS42 KMHX 242124
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
524 PM EDT SUN SEP 24 2017



NCZ095-103-104-242230-
/O.CAN.KMHX.SU.Y.0014.000000T0000Z-170926T0000Z/
/O.CAN.KMHX.BH.S.0052.000000T0000Z-170925T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
524 PM EDT SUN SEP 24 2017

...HIGH SURF ADVISORY IS CANCELLED...
...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE HIGH SURF ADVISORY. THE BEACH HAZARDS STATEMENT HAS
BEEN CANCELLED.

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT ISSUED BE THE 
NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY FOR THE 
LATEST WATCHES AND WARNINGS IN THE AREA.

$$

NCZ098-242230-
/O.CAN.KMHX.SU.Y.0014.000000T0000Z-170926T0000Z/
/O.CAN.KMHX.BH.S.0053.000000T0000Z-170925T0000Z/
ONSLOW-
524 PM EDT SUN SEP 24 2017

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE HIGH SURF ADVISORY. THE BEACH HAZARDS STATEMENT HAS
BEEN CANCELLED.

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT ISSUED BE THE 
NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY FOR THE 
LATEST WATCHES AND WARNINGS IN THE AREA.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 22, 6:20 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Sep 22, 6:20 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
620 PM EDT Fri Sep 22 2017

.SYNOPSIS...
A weak trough of low pressure will cross the area tonight then
high pressure will extend into the area over the weekend.
Hurricane Maria is expected to track off the southeast coast
late this weekend and next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 620 PM Friday...Fcst looks good with current patchy CU
field diminishing after sunset and mclr skies leading to good
radiational cooling and likely some fog overnight.

Prev disc...A weak surface trough will cross the area
overnight. Ahead of this feature through late today an isolated
shower may develop with this threat ending with the loss of
daytime heating. Diurnal Cumulus field is also expected to
dissipate after sunset with only patchy clouds expected
overnight. With winds expected to become calm, strong
radiational cooling should lead to the development of patchy
dense fog after midnight. Went with the coolest guidance for
lows with temperatures in the low to mid 60s. Fall officially
arrives at 402 PM this afternoon.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 255 PM Friday...Fall will get off to a warm dry start
Saturday as high pressure builds in from the north. Morning fog
is expected to dissipate rapidly in the morning with typical
afternoon cumulus clouds and highs in the lower to middle 80s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 250 PM Fri...High pressure centered over the Great Lakes
will extend down across the region through the period, while we
continue to monitor Hurricane Maria. Some uncertainty continues
regarding the track of Maria. Eastern NC residents and
interested parties should continue to monitor the latest
official forecasts from NHC.

Friday night through Sunday night...Surface high pressure and
upper ridge will continue to build in from the north through the
weekend, as the remnants of Jose meander well off the NE coast.
Pred dry weather expected. Low level thickness values support
above normal temps with highs in the upper 70s to mid 80s and
overnight lows in the mid 60s coastal plain to upper 60s/low 70s
along the coast.

Monday through Friday...Hurricane Maria is currently forecast
to slowly lift north off the SE coast through mid week. Eventual
track will be determined by several factors including the
strength of the upper ridge and remnant circulation of Jose. It
is still too soon to determine specific impacts for Eastern NC,
which will be very dependent on the track/how close to the
coast it gets. Models continue to slow Maria down, keeping it
off the SE coast through Thursday. The 12z GFS is slightly
further westward than previous runs and the ECMWF. Regardless
of the exact track, rough surf and dangerous rip currents are
likely this weekend into next week, as large long period
southeast swells build. Gusty N/NW winds, minor coastal
flooding, and ocean overwash/erosion will be also possible,
with the greatest threat along the Outer Banks. Slight
chance/low chance rain showers, mainly along the coast, possible
through Wed. The next frontal system will approach the area
late week, as Maria pushes further ENE offshore. Temps through
the period, near to slightly above normal with highs in the 80s
and lows in the mid 60s/low 70s.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
Short Term /Through 00Z Saturday/...
As of 620 PM Friday...VFR conditions are expected through early
evening. Then strong radiational cooling is expected overnight
with with mostly clear skies and light winds. This is expected
to result in areas of fog developing with conditions going
from MVFR to IFR after midnight. Confidence not as high as
yesterday though due to very shallow low level moisture profiles
which would limit vertical extent of fog. Fog is expected to
dissipate rapidly after 13Z Saturday with VFR with scattered
high based afternoon Cumulus.

Long Term /Sat Night through Wednesday/...
As of 250 PM Fri...VFR conditions will dominate most of the
period, though some early morning FG/BR and low stratus may
develop each night as a ridge of high pressure will be across
the region. Sub-VFR possible in isolated to scattered showers
Mon through Wed.

&&

.MARINE...
Short Term /Through Sat/...
As of 620 PM Friday...No changes with swells from Jose and
Maria leading to SCA all waters tonight.

Prev disc...Small Craft Advisories have been posted for all of
the Eastern NC coastal waters. Large swell, residual from Jose
combined with newly arriving from Maria, will produce seas in
excess of 6 ft over the Eastern NC waters tonight and Saturday.
This will cause waves in the inlets to become dangerous a couple
hours either side of low tide which occurs around 4 PM today
and 4 AM Saturday. Light and variable winds late today will
become northerly 10 kt or less overnight then increase to 10 to
NE 10 to 15 kt late Saturday.

Long Term /Sat Night through Wed/...
As of 250 PM Fri...High pressure centered over the Great Lakes
will build down into the region through the period, while we
continue to monitor Hurricane Maria. Some uncertainty continues
regarding the track of Hurricane Maria late this weekend and
next week, though models continue to slow it down keeping it
offshore of the SE coast through Thu. Mariners and interested
parties should continue to monitor the latest official forecasts
from NHC. SCA continue for all coastal waters through the
period.

N/NE winds 10-20 kt Sun then likely increasing to 15-25 kt Mon
and Tue as Maria lifts northward. At this time strongest winds
look like Tue and Wed. Long period southeast swell will continue
to gradually build through the period, peaking mid week. Have
capped seas at 15-16 ft for the waters next week, though could
end up being much higher if track shifts more westward. Still
too soon to determine specific impacts from Maria, but dangerous
seas expected and gusty N/NW winds will be possible. Rough surf
and dangerous rip currents are likely.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
     103-104.
MARINE...Small Craft Advisory until 8 PM EDT Wednesday for AMZ150-152-
     154.
     Small Craft Advisory until 8 PM EDT Wednesday for AMZ156-158.

&&

SYNOPSIS...JME/EH
NEAR TERM...RF/JME
SHORT TERM...JME
LONG TERM...CQD
AVIATION...RF/JME/CQD
MARINE...RF/JME/CQD
Hazardous weather outlook, Sep 22, 2:49 PM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
249 PM EDT Fri Sep 22 2017

NCZ103-104-231900-
Outer Banks Dare-Outer Banks Hyde-
249 PM EDT Fri Sep 22 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hurricane Maria is expected to move off the southeast coast late this
weekend into the middle of next week. Uncertainty remains regarding
the exact track and specific impacts. Regardless of the exact track,
rough surf and dangerous rip currents are likely this weekend into
next week. Gusty north to northwest winds, minor coastal flooding,
and ocean overwash/erosion will also be possible early to mid next
week. Eastern NC residents and interested parties should continue to
monitor the latest official forecasts from NHC and local NWS
offices.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-231900-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
249 PM EDT Fri Sep 22 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-231900-
Carteret-
249 PM EDT Fri Sep 22 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hurricane Maria is expected to move off the southeast coast late this
weekend into the middle of next week. Uncertainty remains regarding
the exact track and specific impacts. Regardless of the exact track,
rough surf and dangerous rip currents are likely this weekend into
next week. Eastern NC residents and interested parties should
continue to monitor the latest official forecasts from NHC and local
NWS offices.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ098-231900-
Onslow-
249 PM EDT Fri Sep 22 2017

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hurricane Maria is expected to move off the southeast coast late this
weekend into the middle of next week. Uncertainty remains regarding
the exact track and specific impacts. Regardless of the exact track,
rough surf and dangerous rip currents are likely this weekend into
next week. Eastern NC residents and interested parties should
continue to monitor the latest official forecasts from NHC and local
NWS offices.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 4:03 PM EDTHigh Surf AdvisoryMHX25 hr

Nearby

Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.